Alert archive / Idaho / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Spokane, WA

January 4, 2007Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho

NWS Spokane, WA issued this winter storm watch at Jan 4, 2007, 2:48 PM PST for Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho. It took effect at Jan 5, 2007, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 2:48 PM PST (22:48 UTC)
In effect from
Jan 5, 2007, 12:00 PM PST
Expired
Jan 5, 2007, 3:51 AM PST
In force
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 11:09 AM PST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 4, 11:09 AM PST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1109 AM PST THU JAN 4 2007

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE
INLAND NORTHWEST THROUGH THE REMAINDER OF WEEK AND INTO EARLY
NEXT WEEK...BRINGING COOL AND UNSETTLED CONDITIONS TO THE REGION.

&&

.DISCUSSION...
REST OF TODAY...UPPER LEVEL SHORTWAVE TROF CONTINUES TO HEAD INTO
THE INLAND NW THIS MORNING. MOST OF THE ENERGY ASSOCIATED WITH
THIS TROF AXIS SEEMS TO BE CONCENTRATING AROUND SHORTWAVE VORT
LOBE OVER NW OREGON. CLOUDS AND PRECIP FROM THIS FEATURE HAVE
DEVELOPED AS FAR NORTH AS I 90...AND SUSPECT THEY WILL GENERALLY
REMAIN ACROSS SOUTHERN WA THROUGH MOST OF THE AFTERNOON AS THE
SHORTWAVE TROF CONTINUES TO TRACK IN A ESE ORIENTATION. LOOKS LIKE
THE GFS IS HANDLING THE MOISTURE FIELDS MUCH BETTER THAN THE NAM
AT THIS TIME. THIS ALSO SUGGESTS THE SHOWER THREAT ACROSS THE NE
ZONES WILL HOLD OFF UNTIL LATER THIS AFTERNOON...AND WILL LARGELY
DEPEND ON OROGRAPHIC LIFTING FROM THE MEAN WESTERLY WINDS THROUGH
THE LOWER ATMOSPHERE COUPLED WITH NICE POTENTIAL INSTABILITY UP TO
NEARLY 500 MBS AHEAD OF THE ELONGATED TROF AXIS. THIS SHOWER
THREAT WILL CONTINUE THROUGH THE FIRST PORTION OF THE EVENING
BEFORE THE TROF AXIS SLIDES OUT OF THE REGION. SUSPECT QPF AMOUNTS
WILL BE TOO LIGHT FOR ANY WINTER HIGHLIGHTS...HOWEVER AS THE
ASSOCIATED COLD FRONT WITH THE TROF MOVES THROUGH...WE WILL SEE A
6 HOUR PERIOD WHERE THE WINDS FROM THE SFC-600 MBS TURN TO THE NW.
THIS WIND SHIFT COMBINED WITH THE AFOREMENTIONED INSTABILITY
SUGGEST A GOOD BURST OF SNOW IS LIKELY FOR THE CAMAS PRAIRIE. NOT
SURE IF CONFIDENCE IS HIGH ENOUGH FOR A SNOW ADVISORY BUT WILL UP
TOTALS IN THE ZONES FOR NOW.

AS FOR THE HYDRO CONCENRS OVER WHITMAN COUNTY. HYDROGRAPHS FROM
THE AREA SHOW STEADY DECLINES...WHILE THE SHERIFF INDICATED NO
FURTHER PROBLEMS HAVE BEEN OBSERVED. GIVEN THIS TREND AND ONLY A
LIGHT QPF FORECAST THROUGH REMAINDER OF TODAY...WE HAVE LET THE
HYDRO HIGHLIGHTS EXPIRE. FX

&&

.AVIATION...
PRIMARILY VFR CONDITIONS ARE EXPECTED TODAY. MAIN PROBLEMS WILL
FOCUS AROUND SHOWERS MOVING INTO THE REGION FROM THE WEST. MAIN
THREAT THROUGH THE DAY WILL LIE SOUTH OF I90...IMPACTING THE
KPUW AND KLWS AREAS FOR LATER THIS AFTERNOON. SCT CIGS IN THE
SHOWERS COULD FALL TO MVFR LEVELS WITH VSBYS PSBLY DIPPING INTO
IFR CONDITIONS IN HEAVIER SNOW SHOWERS. AFT 06Z THE SHOWERS WILL
EXIT THE REGION. THEN THE MAIN FORECAST CHALLENGE WILL REVOLVE
AROUND THE FORMATION OF STRATUS OVER THE PALOUSE AND INTO THE
SPOKANE AREA AS MOIST SW FLOW EVOLVES IN THE BOUNDARY LAYER. WE
HAVE FORECAST STRATUS CIGS FORMING OVERNIGHT WITH IFR CONDITIONS
DEVELOPING. NOT 100 PERCENT SURE THIS STRATUS WILL MOVE INTO THE
KGEG-KCOE AREA...NOR WHAT TIME IT WOULD OCCUR...HOWEVER CONFIDENCE
IS HIGH WE WILL SEE IT FORM SOMEWHERE OVER THE PALOUSE OVERNIGHT. FX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        36  23  31  31  37  27 /  20  60  40  60  60  40
COEUR DALENE  36  24  31  30  38  27 /  30  60  40  60  60  40
PULLMAN        38  25  34  32  38  30 /  30  60  30  60  60  40
LEWISTON       43  29  37  35  46  34 /  40  60  20  50  50  40
COLVILLE       34  20  30  27  37  25 /  30  60  50  60  60  40
SANDPOINT      36  25  30  28  37  29 /  30  60  50  70  60  50
KELLOGG        34  25  31  29  35  28 /  40  60  50  70  70  60
MOSES LAKE     39  25  36  33  43  29 /  30  10  20  30  20  20
WENATCHEE      35  26  36  29  41  29 /  20  10  30  40  40  20
OMAK           30  21  31  27  38  24 /  30  10  50  50  50  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jan 4, 12:46 PM PST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1246 PM PST THU JAN 4 2007

IDZ027-052100-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
1246 PM PST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT UNTIL 1 AM PST FRIDAY ABOVE 2000 FEET
     FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A UNSTABLE AIRMASS WILL LIKELY BRING SIGNIFICANT SNOWS TO THE
CAMAS PRAIRIE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

IDZ001>004-026-WAZ031>038-041>044-052100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
1246 PM PST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 12:34 PM PSTSnow AdvisoryOTXAsotin, Garfield, Spokane, Whitman15 hr

Nearby

Winter Storm Watches in Idaho, 2007Winter Storm Watches in Washington, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.